Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 97, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 1, 2013, 12:42 PM CDT for Fentress County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2013, 12:42 PM CDT (17:42 UTC)
- Expired
- Jul 1, 2013, 1:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Fentress County, TN
The radar
The Knoxville radar (KMRX), 126 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 814 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
862
WUUS54 KOHX 011742
SVROHX
TNC049-011815-
/O.NEW.KOHX.SV.W.0097.130701T1742Z-130701T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1242 PM CDT MON JUL 1 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FENTRESS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 115 PM CDT
* AT 1239 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS 9 MILES SOUTH OF
JAMESTOWN...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALLARDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
STURDY BUILDING NOW.
&&
LAT...LON 3636 8470 3637 8472 3634 8473 3633 8477
3629 8479 3629 8486 3624 8487 3621 8491
3629 8504 3655 8482 3652 8478 3652 8472
3643 8469 3640 8466
TIME...MOT...LOC 1741Z 217DEG 26KT 3632 8487
$$
SHAMBURGER2 follow-up statements
647
WWUS54 KOHX 011804
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
104 PM CDT MON JUL 1 2013
TNC049-011815-
/O.CON.KOHX.SV.W.0097.000000T0000Z-130701T1815Z/
FENTRESS TN-
104 PM CDT MON JUL 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
FENTRESS COUNTY UNTIL 115 PM CDT...
AT 102 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
EAST OF JAMESTOWN...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN FENTRESS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3636 8470 3637 8472 3634 8473 3634 8477
3645 8490 3655 8482 3652 8478 3652 8472
3643 8469 3640 8466
TIME...MOT...LOC 1804Z 217DEG 26KT 3645 8475
$$
SHAMBURGER121
WWUS54 KOHX 011811
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
111 PM CDT MON JUL 1 2013
TNC049-011821-
/O.EXP.KOHX.SV.W.0097.000000T0000Z-130701T1815Z/
FENTRESS TN-
111 PM CDT MON JUL 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FENTRESS COUNTY
WILL EXPIRE AT 115 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
LAT...LON 3636 8470 3637 8472 3634 8473 3634 8477
3645 8490 3655 8482 3652 8478 3652 8472
3643 8469 3640 8466
TIME...MOT...LOC 1811Z 217DEG 26KT 3649 8471
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 6:58 AM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jul 1, 6:58 AM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 658 AM CDT MON JUL 1 2013 .UPDATE...FOR 12Z AVIATION FORECAST && .AVIATION... SPINNING UPPER LOW STACKED OVER WESTERN KENTUCKY AT 12Z ON LATEST RUC RUN. COMPLEX THAT FORMED EARLIER IN THE NIGHT OVER SOUTHERN KENTUCKY HAS LIFTED NORTHWARD A LITTLE WITH FAR SOUTHERN END NEAR THE KENTUCKY BORDER AT 12Z. SHORT RANGE MODELS WITH THE EXCEPTION OF THE H-TRIPLE-R CONTINUE TO WORK THIS FEATURE NORTHWARD OVER THE NEXT COUPLE OF HOURS. ALTHOUGH THERE WILL LIKELY BE SCATTERED SHOWERS AND A FEW THUNDERSTORMS THROUGH THE MORNING HOURS EXPECT WE WILL SEE COVERAGE INCREASE DURING THE AFTENOON AS UPPER DISTURBANCE SWINGS ACROSS THE OHIO AND TENNESSEE VALLEYS SO TRIED TO REFLECT THIS IN THE LATEST AVIATION FORECAST PACKAGE WITH TEMPO GROUP. BOYD && .PREV DISCUSSION... /ISSUED 523 AM CDT MON JUL 1 2013/ MESOSCALE UPDATE... SMALL COMPLEX OVER SOUTHERN KENTUCKY FORECAST TO LIFT NORTHWARD OVER THE NEXT 2 TO 3 HOURS BY SHORT RANGE MODELS AND BE NEAR THE OHIO RIVER BY 13Z. STORMS HAVE BEEN BACKBUIDLING DOWN INTO ROBERTSON COUNTY JUST WEST OF INTERSTATE 65 LAST COUPLE OF HOURS. RAINFALL AMOUNTS IN ROBERTSON COUNTY HAVE TOTALED LOCALLY UPWARDS OF 2 INCHES OVER A VERY SMALL AREA JUST NORTHWEST OF SPRINGFIELD. WILL CONTINUE TO MONITOR THIS AREA FOR LOCALLY HEAVY RAINFALL. ALSO NOTICED SOMEWHAT OF A COUPLE JET CONFIGURATION AT 250 MBARS WITH ONE SPEED MAX RUNNING DOWN THROUGH SOUTHERN ARKANSAS AND ANOTHER OVER FAR EASTERN KENTUCKY. THE ONE OVER EASTERN KENTUCKY HAS BEEN SLIPPING EAST RATHER QUICKLY OVER THE LAST 5 HOURS. BOYD PREV DISCUSSION... /ISSUED 342 AM CDT MON JUL 1 2013/ DISCUSSION... ML/UL LOWS CONTINUE TO SPIN OVER THE IMMEDIATE VICINITY...AND THESE LOWS WILL REMAIN BIG PLAYERS AS THEY RETROGRADE SLOWLY WEST AND MORPH INTO A FAIRLY SHARP UPPER TROUGH ACROSS THE NATIONS MID-SECTION BY THE END OF THE WEEK. MODERATE MOISTURE IN PLACE AND WARM TEMPS LATER TODAY EXPECTED TO ELEVATE INSTABILITY/CAPE WILL TRIGGER SCT-NUM SHOWRS/STRMS...ESPECIALLY NORTH/EAST. RAIN CHANCES WILL LESSEN SOME TONIGHT/TUESDAY WITH MOISTURE BECOMING MORE SHALLOW AS UPPER LOWS MOVE AWAY. MID/LATE WEEK HOWEVER WITH UPPER TROUGH SETTING UP ACROSS THE PLAINS AND BERMUDA HIGHS THEN WORKING...DEEP MOISTURE ADVECTION RETURNS AND STORMS CHANCES AGAIN TREND UPWARD...ESPECIALLY PLATEAU WHERE WEAK SFC BOUNDARY MEANDERS FOR NEXT BUNCH OF DAYS. BULK OF SHWRS/STORMS EXPECTED AFTERNOON/ EVENINGS WHEN INSTABILITY PEAKS BUT WITH DECENT JET STRUCTURE PRESENT...LIKELY TO SEE DEVELOPMENT ANYTIME. THIS PERIOD WILL BE FOLLOWED OVER THE WEEKEND BY MORE ISOLATED CONVECTION AND MUCH WAMER TEMPS AS UPPER HIGH BUILDS FROM THE MID ATLANTIC OVER THE MID-SOUTH AND DRIES AIRMASS SOME. OVERALL...UNSETTLED WX PATTERN CONTINUES TO RUN WITH TEMPS LARGELY BELOW SEASON NORMALS UNTIL THE WEEKEND WHEN MORE SUMMER LIKE CONDITIONS RETURN. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Jul 1, 5:37 AM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 537 AM CDT MON JUL 1 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-021030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 537 AM CDT MON JUL 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. SOME STORMS COULD BECOME STRONG DURING THE AFTERNOON PRODUCING GUSTY WIND AND SMALL HAIL. VERY HEAVY DOWNPOURS MAY LEAVE WATER BRIEFLY PONDING ON ROADWAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
In the hours before
Special weather statement, Jul 1, 11:57 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1157 AM CDT MON JUL 1 2013
TNZ032>034-066-011730-
CUMBERLAND-FENTRESS-OVERTON-PUTNAM-
1157 AM CDT MON JUL 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN
CUMBERLAND...FENTRESS...SOUTHEASTERN OVERTON AND EASTERN PUTNAM
COUNTIES...
AT 1153 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF MONTEREY...MOVING
NORTHEAST AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CLARKRANGE AND GRIMSLEY.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3629 8481 3629 8487 3624 8487 3621 8491
3618 8490 3616 8490 3614 8488 3598 8508
3608 8526 3643 8505 3630 8479
SHAMBURGERSpecial weather statement, Jul 1, 12:12 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1212 PM CDT MON JUL 1 2013
TNZ007-011730-
ROBERTSON-
1212 PM CDT MON JUL 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTSON COUNTY...
AT 1207 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ORLINDA...MOVING NORTHEAST
AT 15 MPH.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3663 8656 3654 8662 3653 8664 3661 8684
3665 8680 3666 8659
SHAMBURGERLocal storm report, Jul 1, 12:14 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1214 PM CDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL PLEASANT HILL 35.98N 85.20W
07/01/2013 E1.00 INCH CUMBERLAND TN EMERGENCY MNGR
&&
EVENT NUMBER OHX1300534
31Special weather statement, Jul 1, 12:25 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1225 PM CDT MON JUL 1 2013
TNZ034-011815-
FENTRESS-
1225 PM CDT MON JUL 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR FENTRESS COUNTY...
AT 1225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CLARKRANGE...MOVING NORTHEAST AT
25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE GRIMSLEY AND ALLARDT.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3636 8470 3637 8472 3634 8473 3633 8477
3629 8479 3629 8487 3624 8487 3621 8491
3616 8491 3615 8496 3617 8503 3615 8506
3618 8510 3624 8510 3658 8488 3652 8478
3652 8473 3640 8466
SHAMBURGERSpecial weather statement, Jul 1, 12:28 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1228 PM CDT MON JUL 1 2013
TNZ065-066-080-011830-
CUMBERLAND-VAN BUREN-WHITE-
1228 PM CDT MON JUL 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...VAN BUREN AND
EASTERN WHITE COUNTIES...
AT 1226 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLEASANT
HILL TO SPENCER...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE VIRGIN FALLS STATE NATURAL AREA...
FALL CREEK FALLS STATE PARK...INDIAN ROCK LAKE...SLATE
SPRINGS...LAKE TANSI...CUMBERLAND MOUNTAIN STATE PARK...FAIRFIELD
GLADE AND CROSSVILLE.
FREQUENT LIGHTNING...BRIEF TORRENTIAL RAINFALL...HALF INCH SIZE
HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3576 8506 3576 8525 3570 8528 3557 8542
3554 8546 3553 8556 3565 8560 3601 8531
3598 8526 3611 8524 3610 8515 3613 8513
3613 8508 3617 8503 3615 8496 3616 8491
3609 8480
SHAMBURGERSpecial weather statement, Jul 1, 12:31 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1231 PM CDT MON JUL 1 2013
TNZ009-029-011800-
MACON-TROUSDALE-
1231 PM CDT MON JUL 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR MACON AND TROUSDALE COUNTIES...
AT 1230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HARTSVILLE...MOVING NORTHEAST AT
15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE HARTSVILLE AND LAFAYETTE.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3655 8589 3638 8603 3634 8610 3644 8627
3645 8626 3646 8624 3649 8624 3650 8622
3652 8622 3664 8614 3664 8611
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:19 PM CDT | Flash Flood Warning | OHX | Putnam | 3 hr |
| Jun 30, 8:25 PM CDT | Special Weather Statement | OHX | Putnam | 50 min |
| Jul 1, 10:53 AM CDT | Special Weather Statement | OHX | Van Buren | 37 min |
| Jul 1, 11:17 AM CDT | Special Weather Statement | OHX | Robertson | 28 min |
| Jul 1, 11:27 AM CDT | Special Weather Statement | OHX | Cumberland | 33 min |
| Jul 1, 11:57 AM CDT | Special Weather Statement | OHX | Fentress | 33 min |
| Jul 1, 12:12 PM CDT | Special Weather Statement | OHX | Robertson | 18 min |
| Jul 1, 12:25 PM CDT | Special Weather Statement | OHX | Fentress | 50 min |
| Jul 1, 12:28 PM CDT | Special Weather Statement | OHX | Cumberland, Van Buren | 62 min |
| Jul 1, 12:31 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 29 min |
| Jul 1, 12:59 PM CDT | Areal Flood Advisory | OHX | Cumberland, Van Buren, White | 3 hr |
| Jul 1, 1:02 PM CDT | Special Weather Statement | OHX | Macon | 28 min |
| Jul 1, 1:12 PM CDT | Special Weather Statement | OHX | Humphreys | 48 min |
| Jul 1, 1:33 PM CDT | Areal Flood Advisory | OHX | Putnam | 117 min |
| Jul 1, 1:38 PM CDT | Special Weather Statement | OHX | Putnam | 22 min |
| Jul 1, 1:42 PM CDT | Special Weather Statement | OHX | Clay, Jackson | 48 min |
| Jul 1, 1:51 PM CDT | Special Weather Statement | OHX | Overton, Putnam | 24 min |
| Jul 1, 2:10 PM CDT | Special Weather Statement | OHX | Rutherford | 50 min |
| Jul 1, 2:39 PM CDT | Special Weather Statement | OHX | Robertson | 21 min |
| Jul 1, 2:55 PM CDT | Special Weather Statement | OHX | DeKalb | 35 min |
| Jul 1, 3:05 PM CDT | Special Weather Statement | OHX | Smith | 25 min |
| Jul 1, 3:27 PM CDT | Special Weather Statement | OHX | White | 33 min |
| Jul 1, 3:31 PM CDT | Special Weather Statement | OHX | Jackson, Smith | 29 min |
| Jul 1, 3:54 PM CDT | Special Weather Statement | OHX | Jackson | 36 min |
| Jul 1, 4:19 PM CDT | Special Weather Statement | OHX | Clay, Macon, Trousdale | 41 min |
| Jul 1, 4:31 PM CDT | Special Weather Statement | OHX | Putnam | 29 min |
| Jul 1, 4:58 PM CDT | Special Weather Statement | OHX | Grundy, Van Buren, White | 47 min |
| Jul 1, 5:45 PM CDT | Special Weather Statement | OHX | Cumberland | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.